MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 09744908190
Medical Device Problem Codes Incorrect Measurement (1383); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable results for 2 samples from the same patient tested with elecsys total prostate specific antigen (total psa) assay and elecsys free prostate specific antigen (free psa) assay on a cobas e 801 analytical unit.This medwatch will apply to the free psa assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the total psa assay.Sample 1: total psa: initial result: 0.0821 ng/ml.Free psa: initial result: 1.99 ng/ml.This free psa result was not reported outside the laboratory.The free psa result was greater than the total psa result, prompting the repeat of the sample the next day.The repeat results were identical to the initial results.On (b)(6) 2025, a new blood sample (sample 2) was taken from the patient and tested: total psa result: 0.0807 ng/ml.Free psa result: 1.99 ng/ml.Other total psa and free psa tests were performed at a different service laboratory using siemens atellica solution, resulting in the following: total psa result: 1.220 ug/l.Free psa result: 0.023 ug/l.These results were deemed to be correct.It is not known if sample 2 was repeated on siemens testing or if another new sample (sample 3) was drawn and tested on siemens testing.This information has been requested but not received yet.
 
Additional Manufacturer Narrative
The total psa reagent lot number was 865283 with an expiration date of 31-aug-2026.The cobas e 801 analytical unit serial number was (b)(6).Qc was within the assigned ranges on the day of sample measurements.The sample was received for investigation on 24-jul-2025.The investigation is ongoing.
 
Additional Manufacturer Narrative
Clarification: sample 2 was repeated on siemens at a different service laboratory.Calibration and qc data for the free psa and the total psa showed no abnormalities.Instrument-related information showed no alarms.The investigation of the returned patient sample confirmed the incorrect ratio of free psa/total psa > 1 on elecsys, which was alleged by the customer.The investigation results were consistent with the presence of an interfering substance affecting the decreased total psa concentration in the sample in question.The investigation did not identify a product problem.The cause of the event was consistent with an interferant.

Brand Name
ELECSYS FREE PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22612925
Report Number1823260-2025-02296
Device Sequence Number14798533
Product Code MTG
UDI-Device Identifier07613336217672
UDI-Public07613336217672
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000027/S037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number09744908190
Device Lot Number832201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown